Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Jacobi vector fields and the volume of tubes about curves in Sasakian space forms

  • 42 Accesses

Summary

We solve explicitly the Jacobi equation on a Sasakian space form and use the solutions to consider explicit formulas for the volume of a geodesic sphere and the volume of a tube about a curve in such a manifold. We obtain some generalizations of H. Weyl's result on the volume of tubes.

References

  1. [1]

    A. L. Besse,Manifolds all of whose geodesics are closed, Ergebnisse der Mathematik,93, Springer-Verlag, Berlin-Heidelberg-New York, 1978.

  2. [2]

    D. E. Blair,Contact manifolds in Riemannian geometry, Lecture Notes in Mathematics,509, Springer-Verlag, Berlin-Heidelberg-New York, 1976.

  3. [3]

    D. E.Blair - L.Vanhecke,Geodesic spheres and Jacobi vector fields on Sasakian space forms, to appear in Proc. Roy. Soc. Ddinburgh Sect. A.

  4. [4]

    B. Y. Chen -L. Vanhecke,Differential geometry of geodesic spheres, J. Reine Angew. Math.,325 (1981), pp. 28–67.

  5. [5]

    L. Gheysens -L. Vanhecke,Total scalar curvature of tubes about curves, Math. Nachr.,103 (1981), pp. 177–197.

  6. [6]

    A. Gray,The volume of a small geodesic ball in a Riemannian manifold, Michigan Math. J.,20 (1973), pp. 329–344.

  7. [7]

    A. Gray -L. Vanhecke,Riemannian geometry as determined by the volumes of small geodesic balls, Acta Math.,142 (1979), pp. 157–198.

  8. [8]

    A. Gray -L. Vanhecke,The volumes of tubes about curves in a Riemannian manifold, Proc. London Math. Soc.,44 (1982), pp. 215–243.

  9. [9]

    A. Gray -L. Vanhecke,The volumes of tubes in a Riemannian manifold, Rend. Sem. Mat. Univ. e Politec. Torino,39 (1981), pp. 1–50.

  10. [10]

    O. Kowalski -L. Vanhecke,G-deformations of curves and volumes of tubes in Riemannian manifolds, Geometriae Dedicata,15 (1983), pp. 125–135.

  11. [11]

    O. Kowalski -L. Vanhecke,G-deformations and some generalizations of H. Weyl's tube theorem, Trans. Amer. Math. Soc.,294 (1986), pp. 799–811.

  12. [12]

    T. Takahashi,Sasakian ϕ-symmetric spaces, Tôhoku Math. J.,29 (1977), pp. 91–113.

  13. [13]

    S. Tanno,Sasakian manifolds with constant ϕ-holomorphic sectional curvature, Tôhoku Math. J.,21 (1969), pp. 501–507.

  14. [14]

    L. Vanhecke,G-deformations and Weyl's tube theorem, Differential Geometry, Research Notes in Mathematics,131, Pitman, London (1985), pp. 121–137.

  15. [15]

    L. Vanhecke -T. J. Willmore,Interaction of tubes and spheres, Math. Ann.,263 (1983), pp. 31–42.

  16. [16]

    Y. Watanabe,Geodesic symmetries in Sasakian locally ϕ-symmetric spaces, Ködai Math. J.,3 (1980), pp. 48–55.

  17. [17]

    H. Weyl,On the volumes of tubes, Amer. J. Math.,61 (1939), pp. 461–472.

  18. [18]

    K. Yano -M. Kon,Structures on manifolds, Series in Pure Mathematics,3, World Scientific Publ. Co., Singapore, 1984.

Download references

Author information

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Blair, D.E., Vanhecke, L. Jacobi vector fields and the volume of tubes about curves in Sasakian space forms. Annali di Matematica pura ed applicata 148, 41–49 (1987). https://doi.org/10.1007/BF01774282

Download citation

Keywords

  • Vector Field
  • Explicit Formula
  • Space Form
  • Jacobi Equation
  • Geodesic Sphere